Search the Community
Showing results for tags 'drug interactions'.
Found 3 results
Zytiga info: I compiled this information for those patients who are being prescribed Zytiga/abiraterone acetate: Zytiga/abiraterone acetate or Xtandi/enzalutamide - What is the Difference?* http://tinyurl.com/9ozr5oa Something else to be aware: Zytiga Interactions: http://tinyurl.com/ln6elg7 It came to mind wondering how many patients and/or their caregivers prescribed Zytiga/abiraterone acetate have ever taken the important time to read all the details regarding the effects that may be experienced by patients and whether or not they and their prescribing physician are insuring that appropriate blood testing is being performed at appropriate intervals to be aware of the numerous effects that can occur in order to remedy those effects in short order or even realize, depending on blood level results, should stop continuing with this medication. Please take that important time to read the lengthy information in this paper: http://zytigahcp.com/prescribing-information . If there are areas you don’t understand but appear important, write notes and take them with you to your next doctor appointment. Zytiga is a remarkable medication for those who can tolerate the medication and whose blood levels remain within the defined appropriate levels. It provides at least a median of over 13 months effectiveness, and in my personal case has continued effectiveness for 36 months and continuing. The effectiveness of Zytiga can be noticed within a few weeks of starting this medication with PSA receding. But be aware that at some point if the PSA does a turn-around and start slowly elevating, do not stop the medication since this is an effect that occurs or some wherein for a couple months it look like Zytiga is failing, but then the PSA again resumes receding. That occurred to me after 5 months and I stopped the medication thinking it was failing. I learned from a Medical Oncologist who was involved in its early trials that this can happen, so about two months later I returned to Zytiga (accompanied by my continuing Lupron and Avodart) and my PSA has continued dropping with periodic staying at a same level for a couple months, then dropping, possibly slightly elevating, then stabilizing, then dropping – so some bounce-around but overall PSA staying low. Chuck
Charles (Chuck) Maack posted a topic in Articles on other sitesAccording to this WebMD paper, for patients prescribed the anticoagulant (blood thinner) warfarin there is a long list of medications that both patient and treating doctor must be aware as causing severe to serious to moderate side effects: http://tinyurl.com/qcafmkw Interesting, among them, are several that prostate cancer patients are prescribed including NSAIDs (identified here http://tinyurl.com/nhtjyvh), enzalutamide, corticosteroids (thus prednisone if prescribed abiraterone), acetaminophen, and several others. If you're a patient prescribed warfarin and also prescribed any of the medications listed, best to discuss with your treating doctor in order to watch diagnostics closely if the combination of these medicines with warfarin is necessary.
Paul Edwards posted a topic in Articles on other sitesPatients taking Zytiga need to be aware that Zytiga may have adverse interactions with many common drugs. This is because many doctors are unaware of these drug interactions. So long as you are aware of this issue, it can be easily managed. It does not mean that you should stop using Zytiga. This is one of the key messages in the most recent video (28 August 2014) by Dr Charles Myers Jnr (nickname Snuffy Myers) in which he talks about Zytiga. See this Dr Myers Video at: http://askdrmyers.wordpress.com/2014/08/28/zytiga-pca-remissions/ OR http://tinyurl.com/mggrz7x